MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-003
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
User facility medwatch received states, on (b)(6) 2021.A 3 mm amplatzer duct occluder was chosen for a patent ductus arteriosus (pda) closure procedure.During the procedure the device was positioned in the intended position and was released from the cable and the delivery system was removed from the patient.There was a shunt observed around the device on an echocardiogram.This caused concern and the user attempted to retrieve the device after implant.The device embolized during the retrieval process into the descending aorta.Several attempts were made, antegrade but due to the patients anatomy it was impossible.Next, manipulations were attempted and the device was repositioned within the ductus.A follow-up angiogram revealed the device was in a reasonable position within the ductal ampulla with a small residual shunt through the device, however, due to the original embolization of the device, it was not felt the position was stable and surgical intervention was required.The patient underwent the surgical removal of the amplatzer duct occluder.The surgeon found a large tortuous pda, and noted that the occluder device could be felt in the aorta at the isthmus, but was not occluding flow, and the lower extremity arterial pressure was normal.It was reported the patient remained stable throughout the procedure.The patient had an echocardiogram (echo) the following day which showed the ventricular function of the patient was normal without residual pda.Pediatric patient recovered quickly, and was discharged home 2 days later.
 
Additional Manufacturer Narrative
An event of residual shunt, device embolism, and surgical explant of the device was reported.A more comprehensive assessment could not be performed, as the device was not returned for analysis.The device history record was reviewed, to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12116432
Report Number2135147-2021-00235
Device Sequence Number4304321
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public00811806011103
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-PDA-003
Device Catalogue Number9-PDA-003
Device Lot Number7754442
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight7